1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Linagliptin opinions

Discussion in 'Type 2 Diabetes' started by catmazdo, Aug 24, 2015.

  1. catmazdo

    catmazdo Other · Active Member

    Messages:
    27
    Likes Received:
    27
    Trophy Points:
    53
    Hi all,

    I'm a type 2 diabetic, started on metformin which made me I'll so the GP put me on Glucophage.

    The Glucophage isn't working and I'm having spikes in my BG reading of 17.5! I've been to doctors tonight and he has prescribed Linagliptin. This has to be taken as well as my Glucophage.

    Has anyone or is anyone on this tablet and can you report any side effects at all.

    I'll be grateful for any help.

    Thanks
     
  2. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    I thought glucophage was another name for metformin? Perhaps you are now on the slow release version, which is usually easier on the stomach?

    Here is some info about linagliptin, including possible side effects:
    http://www.drugs.com/cdi/linagliptin.html

    Have you also reduced the amount of carbs you are eating? Do you have a blood glucose meter and test strips? These may be important if you start to get low blood sugar, such as if you are sick.
     
  3. queenie01

    queenie01 Type 2 · Member

    Messages:
    6
    Likes Received:
    12
    Trophy Points:
    43
    I've been on metformin (1500mg) (Glucophage) since diagnosis 1991 Type 2. I have now been put onto linagliptin from sitagliptin, so far no side effects. I also use Levemir and Novarapid insulin. You do need a meter and testing strips you need to ask and make sure they give these to you. Also as above you need to low carb, I had got up to 12 stone since going on insulin by using a lox carb diet in a year I have now lost 1st 7lbs. Your practice will probably say that you don't need to test as metformin gives very few hypos but if you drive and have signed the declaration, you do need to test before and during driving. I can see a huge problem occurring in a few years with T2 on tablet medication not testing and just relying on HBA1c from doctor. A year is a long time with symptoms.
    Good Luck, stand up for yourself this is your life and you need the very best care. There is a lot of information on this website and forums, also have a look on NICE as well.
     
    • Like Like x 2
  4. catmazdo

    catmazdo Other · Active Member

    Messages:
    27
    Likes Received:
    27
    Trophy Points:
    53

    Hi queenie, thanks for the reply. I do a lot of driving with work (I'm a national business development mgr) and it does bother me that sometimes I'm driving up to 6 hours. I'm pushing for a prescription for testing strips despite the doc telling me that I don't need to test. It's costing me a fortune!! I will be more assertive from now as I don't feel like I'm receiving the care I need.

    I need to research more on a low carb diet!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook